Alert archive / Kentucky / Flash Flood Warnings in 2001
Flash Flood Warning 25, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Aug 10, 2001, 7:20 PM EDT for Bath County, Kentucky. It was in force for 100 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 10, 2001, 7:20 PM EDT (23:20 UTC)
- Expired
- Aug 10, 2001, 9:00 PM EDT
- In force
- 100 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bath County, KY
The radar
The Jackson,KY radar (KJKL), 74 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2403 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KJKL 102321 FFWJKL KYC011-110100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 720 PM EDT FRI AUG 10 2001 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A... * FLASH FLOOD WARNING FOR... BATH COUNTY * UNTIL 900 PM EDT. * AT 715 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER ALL OF BATH COUNTY MOVING SLOWLY SOUTHEAST. * OTHER LOCATIONS IN THE WARNING INCLUDE PEASTICKS...SLATE VALLEY...OWINGSVILLE...CROOKS AND OLYMPIA. VERY HEAVY RAINFALL HAS ALREADY OCCURRED OVER BATH COUNTY EARLY THIS EVENING WITH ESTIMATES OF 2 TO 4 INCHES IN THE SOUTHERN PORTIONS. THIS HAS LEAD TO RUNOFF PROBLEMS...PARTICULARLY ALONG NAYLOR CREEK WHERE WATER WAS OVER THE ROAD WAS MAKING HIGHWAY 111 IMPASSABLE. ADDITIONAL PROBLEMS CAN BE ANTICIPATED AS THE STORMS ARE SLOW MOVING AND HAVE THE POTENTIAL TO DROP ANOTHER 1 TO 2 INCHES THIS EVENING. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. LAT...LON 3829 8375 3817 8391 3801 8375 3808 8353 $$ GREIF
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 2:00 PM EDT, 5 hours 20 minutes earlier.
Area forecast discussion, Aug 10, 2:00 PM EDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 200 PM EDT FRI AUG 10 2001 POPS AND POTENTIAL FOR HEAVY RAINFALL CONTINUE TO BE THE MAIN FORECAST CONCERNS. LATEST SURFACE ANALYSIS SHOWS SURFACE BOUNDARY STILL NORTH OF THE OHIO RIVER. MODELS DISAGREE SOMEWHAT ON THE EVOLUTION OF THIS FEATURE THROUGH THIS FORECAST PERIOD. NGM TENDS TO PUSH THE BOUNDARY THROUGH THE AREA WHILE AVN/ETA/MESOETA PROJECT THE FRONT WILL STALL OUT OVER EASTERN KENTUCKY. SINCE MESOETA SEEM TO HAVE A DECENT HANDLE ON THE ONGOING CONVECTION OVER THE TENNESSEE VALLEY... WILL GENERALLY FAVOR ITS SOLUTION AND WILL BY AND LARGE DISREGARD NGM SOLUTION. WILL ALSO LOGICALLY TEND TO FAVOR MAV GUIDANCE OVER FWC. MESOETA TIME-HEIGHT CROSS SECTION CONTINUES TO DEPICT A MOIST PROFILE THROUGH THE ENTIRE FORECAST PERIOD WITH VERY LITTLE IN THE WAY OF LIFT. THE EXCEPTION IS MODERATE MID- TO HIGH-LEVEL LIFT CENTERED AROUND 15Z SATURDAY ASSOCIATED WITH AN AREA OF VORTICITY. FORECAST SOUNDINGS CONTINUE TO PROJECT PRECIPITABLE WATER NEAR 2 INCHES...MODERATE INSTABILITY AND LITTLE OR NO CAP. THEREFORE DISORGANIZED GENERALLY DIURNAL CONVECTION IS EXPECTED. AS A RESULT... AM INCLINED TO NOT EXTEND FLASH FLOOD WATCH PAST ITS CURRENT EXPIRATION TIME. AM CONCERNED HOWEVER THAT LOCALLY HEAVY RAIN IS STILL POSSIBLE BASED ON THE PROJECTED MOISTURE PROFILE. AS MENTIONED EARLIER...WILL TEND TO FAVOR MAV GUIDANCE NUMBERS OVER FWC. EXTENDED...MEDIUM RANGE MODELS GENERALLY AGREE THROUGH THE EARLY EXTENDED BUT THEIR SOLUTIONS DIVERGE SOMEWHAT LATE IN THE PERIOD. UPPER TROUGH DIGS INTO THE EASTERN CONUS AND PERSISTS THROUGH MUCH OF THE EXTENDED PERIOD AS UPPER RIDGE RETROGRADES BACK TO THE SOUTHWEST. THIS TROUGH WILL RESULT IN SLIGHTLY BELOW CLIMATOLOGY TEMPS WITH A SLOW WARMING TREND TO NEAR OR SLIGHTLY ABOVE CLIMATOLOGY BY LATE IN THE PERIOD. WILL CONTINUE THE MENTION OF PRECIP ON MONDAY BUT KEEP THE REST OF THE PERIOD DRY. WORK ZONES OUT SHORTLY. COMMENTS WELCOME. .JKL...FLASH FLOOD WATCH FOR ENTIRE FORECAST AREA THROUGH THIS EVENING. LCM
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:40 PM EDT | Flash Flood Warning | JKL | Estill, Lee, Montgomery, Powell | 3 hr |
| Aug 10, 7:55 PM EDT | Flash Flood Warning | JKL | Fleming | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.